MAUDE Adverse Event Report: ZIMMER CAS CAS FIX PIN 3.2D X 80MM STR; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ZIMMER CAS CAS FIX PIN 3.2D X 80MM STR; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported when removing the 80mm pin toward the end of the surgery from the tibia, the tip snapped off and remained in the bone.Approximately 5mm of the tip remained in the patient.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign country: new zealand.The device will not be returned for analysis, however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.H3 other text : pin is not available for return.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The device was not returned for investigation.As such, a physical and technical evaluation of the device could not be performed.The picture provided confirmed that the tip of one of the pins had been broken.No x-rays were available.Device history record review identified no deviation and/or anomalies related to the reported complaint event.The root cause of the broken pin could not be determined with the information available.Possible contributing factors are excessive force and/or off-angle application during insertion/removal of the pin.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CAS FIX PIN 3.2D X 80MM STR
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA  H3C 2N6
Manufacturer (Section G)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA   H3C 2N6
Manufacturer Contact
kristen lashley
56 e. bell dr.
warsaw, IN 46582
9016334069
MDR Report Key18229176
Report Number0009617840-2023-00020
Device Sequence Number6222310
Product Code OLO
UDI-Device Identifier00889024563636
UDI-Public(01)00889024563636(17)271118(10)65729396
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K182964
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number20-8000-000-11
Device Lot Number65729396
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown